From health checks to vaccines – Dr Jeff answers your health questions

0

DR JEFF FOSTER is The Sun on Sunday’s new resident doctor and is here to help YOU.

Dr Jeff, 43, splits his time between working as a GP in Leamington Spa, Warks, and running his clinic, H3 Health, which is the first of its kind in the UK to look at hormonal issues for both men and women. See h3health.co.uk.

1

Dr Jeff Foster is The Sun on Sunday’s new resident doctor and is here to help youCredit:

Q )   I AM a 65-year-old man and I do a lot of ­  manual jobs with my hands.

My index finger seizes up and almost sets itself in a bent ­position. It’s ­painful. I can’t take ibuprofen due to other ­medication I’m on.

Is it arthritis, and is there anything else I can do to ease the pain and the “frozen” sensation?

Peter Whillasey, Northumberland

From health checks to vaccines - Dr Jeff answers your health questions
From penis problems to no sex drive - Dr Zoe answers your men's health questions

A )   This sounds more like a “trigger finger” than   arthritis. Trigger finger is a condition that affects one or more of your hand’s tendons, making it ­difficult to bend the affected finger or thumb.

In more advanced cases the finger can become stiff and even appear to “lock” in place, forcing the sufferer to have to manually release it.

Although it is possible to get arthritis in a single joint, most forms of arthritis tend to affect multiple joints and have a characteristic pattern of pain, swelling, and progressive loss of function.

If a single finger is seizing up and is not swollen most of the time, it is less likely to be a form of ­arthritis.

Generally, trigger fingers can be treated quite easily by using topical or oral antiinflammatories (if not “contraindicated”), by using a finger splint to stop it bending while it heals, or by having a localised corticosteroid injection into the area affected.

It is worth seeing your doctor about this.

Q )   I AM a 45-year-old woman   and I’m not grossly overweight but I want to lose 2st so I bought some Saxenda weight-loss pens from the internet.

Most read in The Scottish Sun

I’ve been using them for two months and have noticed that I’m feeling exhausted all the time.

Could the Saxenda be causing this, and could it be doing me any other ­damage?

Janine Arthurs, Wishaw, North Lancs

A )   Saxenda, also known by the drug   name liraglutide, is primarily used as a form of treatment for Type 2 diabetes but has also been shown to significantly help weight loss in certain patients.

Due to the way it works, it is not safe for everyone. Side-effects include nausea, vomiting, diarrhoea and also changes to mental health and sometimes a racing heartbeat.

Major shops including Aldi and Asda pull popular food items from shelves
I had acrylic nails for two years straight… now my natural nails have gone GREEN

Having an informed conversation with a medical professional before starting any medication will help work out if it is safe for you to take, and if it is likely to be tolerated.

The take-home message here is to never use online pharmacies or doctor services that do not allow you speak to someone first or as part of ­continued care, which is crucial in determining what is the best and safest way to take a medicine.

Read original article here

Denial of responsibility! Yours Bulletin is an automatic aggregator of the all world’s media. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials, please contact us by email – [email protected]. The content will be deleted within 24 hours.

Leave A Reply

Your email address will not be published.